Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 50, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 28, 2002, 3:31 PM CDT for Van Buren County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2002, 3:31 PM CDT (20:31 UTC)
- Expired
- Apr 28, 2002, 4:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Van Buren County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 998 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 282031 SVRBNA TNC175-282115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 331 PM CDT SUN APR 28 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VAN BUREN COUNTY IN TENNESSEE * UNTIL 415 PM CDT * AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF SPENCER...OR 9 MILES EAST OF MCMINNVILLE...MOVING EAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SPENCER BY 340 PM CDT A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FOR MUCH OF MIDDLE TENNESSEE. $$ GIRODO LAT...LON 3585 8567 3569 8556 3561 8540 3572 8530
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 2:00 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Apr 28, 2:00 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 200 PM CDT SUN APR 28 2002 CONVECTION CURRENTLY FIRING IN A WIDELY SCATTERED FASHION ACROSS NORTHERN AREAS...PARTICULARLY ACROSS THE NORTHERN PLATEAU WHERE STRONG STORMS EXIST. SATELLITE IMAGERY AND SURFACE PLOTS SHOWING THAT THE FRONT HAS RECENTLY ENTERED THE NORTHWESTERN PORTIONS OF MIDDLE TN. LOOKS AS THOUGH THE DEGREE OF CONVERGENCE ALONG THE ACTUAL FRONT APPEARS HAMPERED AS THE DIRECTIONAL CONVERGENCE IS BEING COMPROMISED BY DIVERGING SPEEDS ALONG THE BOUNDARY. WILL NEED TO HINGE 1ST PERIOD ON THE TIMING OF THE FROPA. WILL ALSO USE LATEST RADAR TRENDS PRIOR TO POST TIME AND USE A THIS EVENING PERIOD IF NEEDED. OTHERWISE...IT APPEARS THAT THE FROPA IS SCHEDULED THROUGH THE BNA AREA AROUND 22Z AND THE PLATEAU BY 02Z. ONCE THE FRONT PASSES...SKIES SHOULD BECOME PARTLY CLOUDY THROUGH TONIGHT. LARGE LOW LEVEL CLOUD COVER BEHIND THE FRONT IS PULLING TO THE NORTHEAST SO THAT SHOULD NOT EFFECT THE AREA. NORTHWEST WINDS WILL ALLOW TEMPS TO COOL DOWN TO NEAR 50 TONIGHT...JUST A HAIR UNDER THE MOS GUIDANCE. MONDAY AND MONDAY NIGHT IT LOOKS COOLER AND DRIER WITH A RETURN OF SUNSHINE. THE NEXT WEATHER MAKER WILL BE FOR TUESDAY AFTERNOON THROUGH WEDNESDAY AS A FRONTAL BOUNDARY MOVES SOUTH TOWARD TN. BEST LIFT WITH THIS FEATURE APPEARS TO BE OVER KY AS THE BOUNDARY NEVER DOES QUITE MAKE IT DOWN TO THE MID STATE. WILL GO AHEAD AND KEEP POPS IN THE 40-50 RANGE AS THE SOUTHERN EXTENT OF THE BOUNDARY IS AN UNCERTAINTY AT THIS TIME. A COLD FRONT WILL CLEAR THINGS OUT AGAIN ON THURSDAY WITH SLIGHTLY COOLER TEMPS BEHIND IT. PRELIMS... BNA EU 051/073 050/078 062 21000 CSV CU 049/069 046/075 061 21000 .BNA...NONE 21
In the hours before
Local storm report, Apr 28, 2:21 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
221 PM CDT SUN APR 28 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM NASHVILLE TN 1.75 INCH HAIL
04/28/02 DAVIDSON
0200 PM NASHVILLE TN 1.75 INCH HAIL
04/28/02 DAVIDSON
MAGLocal storm report, Apr 28, 2:28 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
228 PM CDT SUN APR 28 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0228 PM NASHVILLE TN 1.75 INCH HAIL
04/28/02 DAVIDSONLocal storm report, Apr 28, 2:32 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
232 PM CDT SUN APR 28 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM NASHVILLE TN WIND DAMAGE
04/28/02 DAVIDSON TRAINED SPOTTER REPORTED
NUMEROUS TREES DOWN IN MANY
LOCATIONS OF NASHVILLE.
SOME COVERING CARS.Local storm report, Apr 28, 3:19 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
319 PM CDT SUN APR 28 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1503 PM ALGOOD TN .75 INCH HAIL
04/28/02 PUTNAM TRAINED SPOTTER REPORTEDLocal storm report, Apr 28, 3:27 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
327 PM CDT SUN APR 28 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1435 PM 8 SE NASHVILLE TN 1.75 INCH HAIL
04/28/02 DAVIDSON TRAINED SPOTTER REPORTED
NUMEROUS REPORTS OF PEA TO
GOLF BALL SIZE HAIL IN THE
ANTIOCH AREA BETWEEN 2 PM
AND 230 PM
MTPLocal storm report, Apr 28, 3:31 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
331 PM CDT SUN APR 28 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1435 PM SMYRNA TN 1.75 INCH HAIL
04/28/02 RUTHERFORD TRAINED SPOTTER REPORTED
SEVERAL REPORTS OF HAIL
FROM PEA TO GOLF BALL SIZE
BETWEEN 2 AND 230 PM FROM
LAVERNE TO SMYRNA.
MTPThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:05 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 40 min |
| Apr 28, 4:40 AM CDT | Tornado Warning | OHX | Montgomery | 35 min |
| Apr 28, 4:51 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 24 min |
| Apr 28, 5:22 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson | 38 min |
| Apr 28, 5:28 AM CDT | Tornado Warning | OHX | Hickman, Humphreys | 32 min |
| Apr 28, 5:38 AM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 37 min |
| Apr 28, 6:02 AM CDT | Tornado Warning | OHX | Hickman, Maury, Williamson | 43 min |
| Apr 28, 6:33 AM CDT | Severe Thunderstorm Warning | OHX | Smith, Wilson | 27 min |
| Apr 28, 6:54 AM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam | 36 min |
| Apr 28, 7:16 AM CDT | Tornado Warning | OHX | Rutherford | 29 min |
| Apr 28, 7:41 AM CDT | Tornado Warning | OHX | Cannon, Rutherford | 34 min |
| Apr 28, 1:41 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 49 min |
| Apr 28, 2:07 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 38 min |
| Apr 28, 2:13 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Smith | 47 min |
| Apr 28, 2:17 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 43 min |
| Apr 28, 2:39 PM CDT | Severe Thunderstorm Warning | OHX | Cannon | 51 min |
| Apr 28, 2:51 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 39 min |
| Apr 28, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 47 min |
| Apr 28, 3:02 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 43 min |
| Apr 28, 3:05 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 40 min |
| Apr 28, 3:15 PM CDT | Tornado Warning | OHX | Warren | 30 min |
| Apr 28, 3:27 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 48 min |
| Apr 28, 3:34 PM CDT | Tornado Warning | OHX | Maury | 41 min |
| Apr 28, 3:40 PM CDT | Tornado Warning | OHX | Van Buren | 35 min |
| Apr 28, 3:47 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 43 min |
| Apr 28, 3:51 PM CDT | Tornado Warning | OHX | Marshall | 24 min |
| Apr 28, 4:10 PM CDT | Tornado Warning | OHX | Bedford, Marshall, Moore | 35 min |
| Apr 28, 4:16 PM CDT | Tornado Warning | OHX | Wayne | 29 min |
| Apr 28, 4:22 PM CDT | Tornado Warning | OHX | Lincoln | 23 min |
| Apr 28, 4:29 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 46 min |
| Apr 28, 4:36 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 39 min |
| Apr 28, 4:45 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 45 min |
| Apr 28, 4:48 PM CDT | Tornado Warning | OHX | Lawrence | 27 min |
| Apr 28, 5:09 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 31 min |
| Apr 28, 5:14 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 31 min |
| Apr 28, 5:18 PM CDT | Tornado Warning | OHX | Giles, Lawrence | 27 min |
| Apr 28, 5:20 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 40 min |
| Apr 28, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 39 min |
| Apr 28, 6:22 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 28 min |
| Apr 28, 6:30 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 20 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.